Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ {\rm PI}$-algebras satisfying identities of degree $ 3$


Author: Abraham A. Klein
Journal: Trans. Amer. Math. Soc. 201 (1975), 263-277
MSC: Primary 16A38
DOI: https://doi.org/10.1090/S0002-9947-1975-0349741-5
MathSciNet review: 0349741
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method of classification of PI-algebras over fields of characteristic 0 is described and applied to algebras satisfying polynomial identities of degree 3. Two algebras satisfying the same identities of degree 3 are considered in the same class. For the degree 3 all the possible classes are obtained. In each case the identities of degree 4 that can be deduced from those of degree 3 have been obtained by means of a computer. These computations have made it possible to obtain-except for three cases-all the identities of higher degrees. It turns out that except for a finite number of cases an algebra satisfying an identity of degree 3 is either nilpotent of order 4, or commutative of order 4, namely the product of 4 elements of the algebra is a symmetric function of its factors.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A38

Retrieve articles in all journals with MSC: 16A38


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0349741-5
Keywords: Universal PI-algebra, $ T$-ideal, codimension, row-echelon normal form, Sylow subgroup, opposite algebra, Grassmann algebra, Peirce complement
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society